Hail, Otero
- When
- May 25, 11:05 AM MST to 11:08 AM MST
- Where
- Otero County, Mayhill
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.883, -105.467
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at May 25, 1:45 AM MST, 9 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 245 AM MDT SUN MAY 25 2003 SYNOPSIS... AN UPPER LOW WILL MOVE TO NORTHERN MEXICO TODAY ALLOWING MUCH OF THE HIGH CLOUDINESS TO DISSIPATE. THE ATMOSPHERE IS STILL UNSTABLE AND MOIST ENOUGH FOR A FEW AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE SACRAMENTO MOUNTAINS AND HUDSPETH COUNTY OF WEST TEXAS. RIDGING ALOFT BUILDS OVER THE FOUR CORNERS TUESDAY AND THE ATMOSPHERE BECOMES MORE UNSTABLE AND MOIST OVER ALL THE BORDERLAND...GIVING THE AREA A SLIGHT CHANCE OF THUNDERSTORMS. THE SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE EACH DAY THROUGH THE COMING WEEKEND. TEMPERATURES WILL REMAIN AT OR SLIGHTLY ABOVE NORMAL. DISCUSSION... UPPER LOW JUST SOUTH OF TUCSON WILL CONTINUE INTO NORTHERN MEXICO THIS AFTERNOON. NICE DRY SLOT MOVING OVER AREA AND IS GRADUALLY CLEARING MID AND HIGH CLOUDS OUT. SHOULD BE MOSTLY CLEAR TODAY EXCEPT FOR THE FAR EASTERN CWA WHERE ONCE AGAIN THE ATMOSPHERE IS MOST UNSTABLE AND MOIST...GOOD FOR A FEW THUNDERSTORMS THIS AFTERNOON AND TONIGHT. UPPER RIDGE BUILDS IN OVER THE FOUR CORNERS REGION MONDAY. THIS WILL ALLOW A SLOW WETTING AT THE LOW LEVELS FROM EAST TO WEST MONDAY AND TUESDAY. STILL LOOKS LIKE ISOLATED THUNDERSTORMS CAN MAKE IT ONLY AS FAR WEST AS THE RIO GRANDE VALLEY MONDAY. GFS SHOWS MINOR EAST PUSH AT THE SURFACE MONDAY WITH A BIT STRONGER PUSH ON TUESDAY...WHILE THE ETA ONLY SHOWS MUCH OF A PUSH ON TUESDAY. WILL CONTINUE PREVIOUS TREND OF BROAD SCALE LOW POPS FOR TUESDAY THROUGH SATURDAY. GFS SHOWS UPPER RIDGE BUILDING HIGH CENTER OVER NORTHERN HALF OF NEW MEXICO THURSDAY AND FRIDAY...WHICH COULD POSSIBLY CAP MUCH OF THE CONVECTION...BUT FOR NOW WILL NOT DEAL WITH THAT SCENARIO. PRELIMINARY NUMBERS... EL PASO UU 094/065 090/063 088 00121 ALAMOGORDO UU 093/061 089/059 087 00121 LAS CRUCES UU 093/064 089/062 087 00121 CLOUDCROFT UU 070/041 065/037 061 11222 TRUTH OR CONSEQUENCES UU 091/060 087/058 085 00001 SILVER CITY UU 086/051 083/049 082 00002 DEMING UU 093/059 089/057 087 00001 LORDSBURG UU 093/059 089/057 087 00001 SIERRA BLANCA UB 092/061 088/059 086 11122 .ELP...NONE 17 HEFNER
NMZ022>025-030>032-TXZ055-056-251600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 605 AM MDT SUN MAY 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE...TODAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME...THOUGH A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON IN THE EASTERN PORTION OF THE FORECAST AREA...MAINLY OVER THE SACRAMENTO MOUNTAINS. THESE STORMS COULD PRODUCE BRIEF HEAVY RAINS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN... GENERALLY NO HAZARDOUS WEATHER EXPECTED...THOUGH A FEW THUNDERSTORMS ARE POSSIBLE FROM THE RIO GRANDE VALLEY EASTWARD ON MONDAY...AND THEN AREA WIDE TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER SERVICES ARE NOT ANTICIPATED FOR TODAY.
NMZ024-025-TXZ056-252315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1117 AM MDT SUN MAY 25 2003 MOIST AND UNSTABLE CONDITIONS WILL MAKE STRONG THUNDERSTORMS POSSIBLE OVER EASTERN PORTIONS OF OTERO AND HUDSPETH COUNTIES THIS AFTERNOON AND EARLY EVENING. THUNDERSTORMS HAVE ALREADY FORMED OVER THE SOUTHERN SACRAMENTO MOUNTAINS. NATIONAL WEATHER SERVICE RADAR INDICATED LITTLE MOVEMENT WITH THESE STORMS. PERIODS OF BRIEF HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO 50 MPH ARE POSSIBLE FROM THESE STORMS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LUNDEEN
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2003Every state in 2003This day in weather historyWarnings in New Mexico, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360385.